[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 50.16.107.222. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
October 1991

Chemotherapy-Induced Acral Erythema Showing Vasculitic Histologic Features

Author Affiliations

Department of Dermatology College of Medicine Hanyang University Sungdong-ku, 133-792 Seoul, South Korea

Arch Dermatol. 1991;127(10):1588-1589. doi:10.1001/archderm.1991.01680090154028
Abstract

To the Editor.—  Chemotherapy-induced acral erythema is an uncommon and distinctive syndrome of painful, intense erythema of the palms and soles seen in patients treated with high-dose chemotherapy. Most of the reported cases were attributed to combination chemotherapy with cytarabine and doxorubicin for the treatment of acute myelogenous leukemia.1,2 Various chemotherapeutic agents, including methotrexate, mercaptopurine, doxorubicin, and fluorouracil, have been incriminated as among the most logicble causes of this condition. Although the main histologie features of previously reported cases were most consistent with the morbilliform type of drug eruption, we herein describe a patient having the histologic features of leukocytoclastic vasculitis.

Report of a Case.—  A 59-year-old man was diagnosed as having lung cancer, small-cell type, in August 1988. He was treated with four cycles of the combination chemotherapy of cyclophosphamide, doxorubicin, and vincristine and achieved complete remission. The patient underwent a relapse in 4 months; a new regimen,

First Page Preview View Large
First page PDF preview
First page PDF preview
×